Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 22, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 13, 2022, 11:06 PM CDT for 27 counties in Kansas. It took effect at Apr 14, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 11:06 PM CDT (04:06 UTC)
- In effect from
- Apr 14, 2022, 12:00 PM CDT
- Expired
- Apr 14, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS83 KDDC 140406 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1106 PM CDT Wed Apr 13 2022 KSZ030-031-043>046-061>064-074>078-084>086-150100- /O.UPG.KDDC.FW.A.0015.220414T1700Z-220415T0100Z/ /O.NEW.KDDC.FW.W.0022.220414T1700Z-220415T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward- 1106 PM CDT Wed Apr 13 2022 /1006 PM MDT Wed Apr 13 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061... 062...063...064...074...075...076...077...078...084...085 AND 086... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ065-066-079>081-087>090-150100- /O.NEW.KDDC.FW.W.0022.220414T1700Z-220415T0100Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber- 1106 PM CDT Wed Apr 13 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 065...066... 079...080...081...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon to 8 PM CDT Thursday. * Affected Area...In Kansas...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
547 WWUS83 KDDC 141134 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 634 AM CDT Thu Apr 14 2022 KSZ030-031-043>046-061>066-074>081-084>090-150100- /O.CON.KDDC.FW.W.0022.220414T1700Z-220415T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 634 AM CDT Thu Apr 14 2022 /534 AM MDT Thu Apr 14 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044... 045...046...061...062...063...064...074...075...076...077...078... 084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
394 WWUS83 KDDC 142050 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 350 PM CDT Thu Apr 14 2022 KSZ061-062-074>076-084>087-150100- /O.NEW.KDDC.FW.A.0016.220415T1800Z-220416T0000Z/ /O.CON.KDDC.FW.W.0022.000000T0000Z-220415T0100Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- 350 PM CDT Thu Apr 14 2022 /250 PM MDT Thu Apr 14 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064... 074...075...076...077...078...084...085 AND 086... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...076...084...085...086 AND 087... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Friday afternoon through Friday evening. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...This Afternoon...Southwest 10 to 20 mph with gusts up to 35 mph. Friday Afternoon...West-northwest 15 to 20 mph shifting to the east-northeast late in the afternoon. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-031-043>046-063>066-077>081-088>090-150100- /O.CON.KDDC.FW.W.0022.000000T0000Z-220415T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Gray-Ford-Edwards-Kiowa-Pratt-Clark-Comanche-Barber- 350 PM CDT Thu Apr 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030... 031...043...044...045...046...061...062...063...064...074...075... 076...077...078...084...085 AND 086... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards... Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt... Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
502 WWUS83 KDDC 150054 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 754 PM CDT Thu Apr 14 2022 KSZ061-062-074>076-084>087-151200- /O.EXP.KDDC.FW.W.0022.000000T0000Z-220415T0100Z/ /O.CON.KDDC.FW.A.0016.220415T1800Z-220416T0000Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- 754 PM CDT Thu Apr 14 2022 /654 PM MDT Thu Apr 14 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...076...084...085... 086 AND 087... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...076...084...085...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell... Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-031-043>046-063>066-077>081-088>090-150200- /O.EXP.KDDC.FW.W.0022.000000T0000Z-220415T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Gray-Ford-Edwards-Kiowa-Pratt-Clark-Comanche-Barber- 754 PM CDT Thu Apr 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031... 043...044...045...046...063...064...065...066...077...078...079... 080...081...088...089 AND 090... Wind speeds this evening were decreasing and have fallen below red flag warning criteria. As a result the red flag warning will be allow to expire at 8pm CDT. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 13, 11:00 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 13, 11:00 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1100 PM CDT Wed Apr 13 2022 ...updated aviation... .SHORT TERM...(This evening through Thursday) Issued at 237 PM CDT Wed Apr 13 2022 This afternoon's RAP analysis and water vapor loop showed an intense upper low centered over North Dakota with the mid level trough axis extending south-southeastward across much of the remainder of the Northern and Central Plains down into Kansas. Another mid level jet streak was rounding the base of this trough from southern Colorado into the northern Texas Panhandle. Immediately poleward of this jet streak, mid level temperatures were very cold with H7/5 temperatures of -12/-33C pushing into western Kansas out of Colorado. The associated steep mid level lapse rates across Colorado resulted in development of numerous small showers across the mountains and into the High Plains of Colorado. These showers will push east into western Kansas late this afternoon/evening, but will be encountering extremely dry low level air, such that all we will likely see is virga out of this activity. Thus, we will continue to show no POPs in the forecast for this afternoon and tonight. Light winds, a very dry atmosphere, and a mostly clear sky once the showers dissipate this evening...will support cold early Thursday morning temperatures. We will keep the lower to mid 20s for lows going across much of the forecast area. On Thursday, as the surface high pushes, we will see winds return out of the southwest. This will not necessarily be that warming of a wind with the trajectories initially around the western periphery of the departing high, so while it will certainly be warmer tomorrow, we are calling for afternoon highs in the mid 60s north to lower 70s south toward the Oklahoma border. .LONG TERM...(Thursday night through Wednesday) Issued at 237 PM CDT Wed Apr 13 2022 A cold airmass awaiting up north will be watched carefully much of this Long Term period, as we will see periodic pushes of this colder air down into southwest Kansas. The first push will occur late Friday and will have some impact on Friday afternoon temperatures. On Friday, we will likely see an early afternoon high before temperatures stabilize or slowly fall on strong cold advection from the northeast. The deterministic ECMWF and GFS models are in pretty good agreement now on the timing of the front through just about the entire southwest Kansas region early Friday afternoon. The first push of colder air will be locked in across western Kansas on easterly winds Saturday, resulting in forecast highs in the upper 50s. A fast-moving, small zonal wave will be moving east across the Rockies and Central Plains late Saturday Night into early Sunday, which will support development of precipitation, however only affecting our far northeast/east central counties, if this precipitation even starts that far west. Much of the late weekend precipitation event will be focused on the eastern half of Kansas. Behind this late weekend wave, a reinforcing shot of the upstream cold airmass will push into southwest Kansas for Monday. This may linger into Tuesday. The Tuesday temperature forecast appears to be quite challenging...along with the precipitation chances...as another round of warm advection precipitation is probable across portions of the Central/Southern Plains. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1111 PM CDT Wed Apr 13 2022 VFR is expected through TAF pd. Some mid level clouds are expected to drift across the terminals later in the period. However, no further flight reductions are expected other than VFR. Light and variable winds will prevail during the overnight period. Winds will eventually become SW 15-20 kt around noon as the pressure gradient tightens across the general region. && .FIRE WEATHER... Issued at 237 PM CDT Wed Apr 13 2022 Surface winds continued to weaken early this afternoon to below critical fire threshold (sustained or frequent gusts of 25+ mph), with these winds likely remaining light through early this evening. The exception will be up along I-70 where a Red Flag Warning remains in effect through this evening...as well as Morton County as far southwest Kansas will be very close to the advancing downslope west- northwest wind surge. On Thursday, very dry air will remain in place with dewpoints in the single digits to lower-mid teens. This will likely result in widespread, critically low RH across much of the region. Winds will be stronger out of the southwest tomorrow, versus this afternoon, touching or exceeding the critical wind threshold of 25 mph sustained/frequent gusts. As such, a Fire Weather Watch will be hoisted for areas generally northwest of a Liberal to Dodge City to LaCrosse line. && .PRELIMINARY POINT TEMPS/POPS... DDC 25 69 38 72 / 10 0 0 0 GCK 22 68 33 71 / 10 0 0 0 EHA 24 71 36 77 / 0 0 0 0 LBL 25 71 35 77 / 0 0 0 0 HYS 24 67 31 63 / 10 0 0 0 P28 30 71 41 78 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for KSZ030-031-043>046-061>064-074>078-084>086. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Springer FIRE WEATHER...Umscheid
Hazardous weather outlook, Apr 13, 2:27 AM CDT, 20 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 227 AM CDT Wed Apr 13 2022 KSZ030-031-043>046-061>066-074>081-084>090-140730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 227 AM CDT Wed Apr 13 2022 /127 AM MDT Wed Apr 13 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today. Day 1 Discussion ---------------- Wildfire danger will be much reduced Wednesday compared to that observed Tuesday. Still, elevated northwest winds will continue, and with very dry air, another red flag warning is in effect Wednesday afternoon. Day 1 Hazards ------------- * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Thursday through Monday. Days 2-7 Discussion ------------------- Freezing temperatures are expected Thursday morning, with some damage likely to early unprotected vegetation. Elevated fire danger will continue each afternoon, with no rainfall in sight along with continued drought and dry dormant grasses. Winds are expected to remain below red flag criteria the majority of the time. Days 2-7 Hazards ---------------- * Thursday - Fire weather: Elevated risk * Friday - Fire weather: Elevated risk * Saturday - Fire weather: Elevated risk * Sunday - Fire weather: Elevated risk * Monday - Fire weather: Elevated risk * Tuesday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc Turner
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:50 PM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Haskell, Kearny, Meade, Morton and 3 more | 7 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.